Because Humira (adalimumab) is injected once a fortnight, if you do not record when you take your medication it can be easy to overdose. When testing the medication in trials, doses of up twice the regular 40mg dose were used with no recorded problems.
Symptoms of an Overdose with Humira
Little information is known about the symptoms of an overdose with Humira. You may experience an excess of side-effects, such as:
- Feeling sick and vomiting
- Facial flushing
- Chest pain
- Muscle pains
What to do if you Overdose with Humira
If you develop any excess side-effects or an allergic reaction (a rash, facial swelling, difficulty breathing or hives) then you should head to your local emergency room. If you feel fine, you can contact your physician for advice on what to do.
To prevent yourself overdosing with Humira, on your calendar record the days when you should take the medication. In addition, you could keep a note of the dates when you last took your medication in your diary. If you are looking after someone with a poor memory who needs to take Humira, it might be better if you or a nurse administers their medication to ensure they take it on the right days and do not overdose.